I hope it's OK to ask a question unrelated to the thyroid here.
About four weeks ago, I decided not to use Estrogel, which my hormone doctor put me on five years ago, along with bio-identical progesterone (Utrogestan, 200 mg, at bedtime day 15-25 of cycle; Estrogel is to be applied to thighs, stomach or chest day 5-25).
In the past month, I have experienced some rather strange symptoms which I first thought were thyroid-related (I recently increased my daily dose of NDT slightly as it was getting colder). But now, I am beginning to wonder if those symptoms are caused by low estrogen rather than too much thyroid hormone...? Those symptoms are:
No longer sleeping as well, waking up several times during the night and/or waking up before 5 am and unable to go back to sleep, sweating profusely one minute, then feeling cold the next, more tired than usual, forgetfulness, even feeling slightly depressed for no obvious reason. And, my period is late. My periods have always been like clockwork, but now it's almost a week overdue and I cannot remember when that last happened. I will turn 48 in two weeks.
Has anyone tried to wean off estrogen and experienced similar symptoms? I am honestly considering going back on it as soon as I've had my period.
I should add that I did use Utrogestan as usual, one capsule (200 mg) at bedtime for ten days this past cycle. The reason I decided to see if I could go off Estrogel was that I have read some articles claiming you should never use estrogen for more than five years, as prolonged use will increase the risk of breast cancer...but I am not sure if that only applies to the synthetic version (the Hertoghe doctors, of course, only prescribe bio-identical hormones)?